Georgia, 2013

Damaging Wind in Georgia, March 24, 2013

March 24, 2013 · NWS JAX · 1 event in 1 county or zone

A pre-frontal squall line of storms moved across southeast Georgia and northeast Florida through the day. Strong low level jet winds combined with sfc based instability and dry air entrainment supported a few severe storms over the area during the morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A pre-frontal squall line of storms moved across southeast Georgia and northeast Florida through the day. Strong low level jet winds combined with sfc based instability and dry air entrainment supported a few severe storms over the area during the morning hours. By the afternoon as the line pushed southeast of northeast Florida...drier air limited convective formation and the severe storm threat greatly decreased.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 24, 3:32 AM EST, 5 hours 1 minute earlier.

Area forecast discussion, Mar 24, 3:32 AM EST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EDT SUN MAR 24 2013

...A FEW SEVERE STORMS APPEAR LIKELY THIS MORNING THROUGH EARLY
AFTERNOON...

.CURRENTLY...
RADAR SHOWS SCT SHOWERS AND STORMS PROPAGATING NEWD OVER SE GA AS
THE WARM FRONT LIFTS NWD TONIGHT. CONVECTION IS AIDED BY LOW LEVEL
LIFT COURTESY OF THE WARM FRONT AND SHORTWAVE ENERGY ALOFT. SFC LOW
NOTED OVER THE LOWER MS VALLEY WILL BE MOVING ENEWD THROUGH THE
MORNING ACROSS THE SE STATES.

.TODAY...FOR A COUPLE OF DAYS NOW THE MODELS HAVE INDICATED A
PREFRONTAL QUASI-SQUALL LINE WILL DEVELOP AND MOVE THROUGH THE
REGION THIS MORNING WITH RELATIVELY HIGH INSTABILITY COMPARED TO
PAST PREFRONTAL EVENTS WHERE LITTLE SEVERE WX WAS REALIZED. MUCAPE
VALUES ARE ANTICIPATED AROUND 800-1200 J/KG AHEAD OF THE SQUALL
LINE. STRONG 850 MB WINDS A SOLID 40-50 KT FROM THE SW WILL HELP
SUSTAIN RATHER HIGH 0-3 KM HELICITY VALUES OF 350-600 EARLY THIS
MORNING. THUS...BOTH A DAMAGING WIND AND TORNADO THREAT EXISTS WITH
LARGE HAIL POSSIBLE. SPC HAS CONTINUED OUR AREA IN A SLIGHT RISK OF
SEVERE STORMS. SOME QUESTION THOUGH HOW WELL A SQUALL LINE STAYS
TOGETHER AS LLVL WINDS BECOME MORE PARALLEL TO UPPER WINDS. TIME
FRAME FOR THIS PREFRONTAL PRECIP IS FROM SUNRISE TO ABOUT 18Z ACROSS
NRN 2/3RDS OF ZONES...THEN SE PART FROM ST AUGUSTINE TO OCALA
17Z-21Z. ADDITIONAL RAINFALL TODAY AROUND 1-2 INCHES POSSIBLE. HIGHS
WILL SHOOT UP TO NEAR 80 AND LOWER 80S GIVEN THE STRONG SWLY WINDS
IN THE LOW LEVELS. LOW LEVEL MIXING AND SWLY WINDS AROUND 20-25 MPH
HAS PROMPTED A LAKE WIND ADVISORY FOR MOST PORTIONS OF THE AREA.
WINDS MAY BE SUSTAINED 25 MPH WITH GUSTS TO ABOUT 40 MPH OVER SE
ZONES SO WIND ADVY WILL BE ISSUED FOR MOST SE ZONES. ADVISORIES ARE
SET TO END AT 8 PM THIS EVENING.

TONIGHT...ACTUAL COLD FRONT WILL BE MOVING INTO THE NW ZONES THIS
EVENING...THEN PASSING SEWD OVER THE CWA OVERNIGHT AND OFFSHORE.
W-NW WINDS WILL REMAIN BREEZY AT TIMES AND HAVE PREFERRED WARMER
SIDE OF GUIDANCE LOW TEMPS MAINLY DUE TO WIND FACTOR. CLEARING
SKIES FOR MOST COUNTIES THOUGH SOME LOW LEVEL CLOUDINESS AND A FEW
SHOWERS OR EVEN AN ISOLD STORM ARE POSSIBLE ALONG THE FRONT GIVEN
WHAT APPEARS TO MORE THAN SUFFICIENT INSTABILITY AHEAD OF FRONT BUT
CONFIDENCE RIGHT NOW IS TOO LOW TO INCLUDE ANY POPS AT THIS
TIME...BUT WILL MONITOR LATEST MODEL TRENDS ON NEED TO CONTINUE A
LOW POP OVER SE GA ZONES SINCE ITS CONCEIVABLE AN ISOLD STORM COULD
BRIEFLY BECOME STRONG/SEVERE ALONG THE FRONT.

MON THROUGH TUE...SFC HIGH PRES WILL BUILD INTO THE REGION FROM
THE NW WITH MUCH COOLER AND DRY AIRMASS. WINDY-VERY WINDY CONDITIONS
EXPECTED MON AND LAKE WIND ADVY IS WARRANTED BUT MAY EVEN NEED WIND
ADVY OVER N ZONES. WIND GUSTS OF ABOUT 40-45 MPH ARE POSSIBLE. TUE
WINDS NOT AS HIGH BUT SUSTAINED W-NW 20-25 MPH POSSIBLE WITH ANOTHER
LAKE WIND ADVY LIKELY. HIGHS MON AND TUE ONLY IN THE 60S BUT WIND WILL
MAKE IT FEEL COOLER. TUE NIGHT...LIGHTER WINDS WILL ALLOW FOR COLDER
OVERNIGHT LOWS IN THE 30S MOST AREAS BUT A FREEZE NOT ANTICIPATED AT
THIS TIME...BUT PATCHY FROST INLAND AREAS WILL BE POSSIBLE.

&&

.LONG TERM...WED-SAT. SFC HIGH MOVES OVER THE REGION WED AND THU WHILE
TEMPS SLOWLY MODERATE. A WEAK SFC TROUGH MAY PUSH THROUGH THE AREA
THU-THU NIGHT AND GFS SHOWS A SHORTWAVE TROUGH MOVING INTO THE
REGION BUT AIRMASS REMAINS TOO DRY FOR PRECIP. ON FRI...GFS SHOWS  A
SHARP INCREASE IN MOISTURE ASSOCD WITH A SHORT TROUGH MOVING THROUGH
THE REGION IN NWLY FLOW ALOFT BUT CONFIDENCE IS NOT HIGH TO INCLUDE
ANY POPS ON FRI. POPS MAY INCREASE LATE FRI THROUGH SAT AS NEXT
FRONTAL SYSTEM APPROACHES FROM THE NW BUT WILL CONFINE LOW POPS TO
SE GA. FOR MOST PART USED MEX GUIDANCE FOR TEMP GUIDANCE.

&&

.AVIATION...
CEILINGS WILL FLUCTUATE TODAY...BUT PREVAILING MVFR CONDITIONS ARE
ANTICIPATED. LOW LEVEL WIND SHEAR WILL BE A FACTOR THIS MORNING
DUE TO SOUTHWEST WINDS OF 45 KNOTS JUST ABOVE A RELATIVELY LIGHT
SOUTHERLY FLOW AT THE SURFACE. STRONGER WINDS WILL BEGIN TO MIX TO
THE SURFACE LATER THIS MORNING WITH GUSTS UP TO 30 KNOTS POSSIBLE
THROUGH THE DAY. A POSSIBLE SQUALL LINE IS ANTICIPATED LATE THIS
MORNING INTO EARLY THIS AFTERNOON AND WITH SHOWERS AND
THUNDERSTORMS CAPABLE OF STRONG TO POSSIBLY SEVERE WIND GUSTS.

&&

.MARINE...
WINDS WILL INCREASE SIGNIFICANTLY TODAY. SMALL CRAFT ADVISORIES
ARE IN EFFECT FOR ALL WATERS. A POSSIBLE SQUALL LINE IS EXPECTED
THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
VERY GUSTY WINDS. WINDS WILL BECOME EVEN STRONGER TONIGHT BEHIND
A COLD FRONT AND A GALE WARNING IS NOW IN EFFECT FOR THE OFFSHORE
ZONES FROM LATE TONIGHT THROUGH MONDAY NIGHT. SEAS WILL BUILD TO 3
TO 5 FEET NEARSHORE AND TO AS HIGH AS 6 TO 9 FEET OFFSHORE ON
MONDAY. WINDS WILL FINALLY DIMINISH ON WEDNESDAY AS HIGH PRESSURE
BUILDS INTO THE AREA.

RIP CURRENTS: LOW RISK TODAY AND TOMORROW DUE TO OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  81  46  62  36 /  80  10  10   0
SSI  76  50  62  40 /  80  10  10   0
JAX  83  49  65  36 /  70  10  10   0
SGJ  82  52  65  42 /  70  10  10   0
GNV  82  49  66  36 /  70  10  10   0
OCF  84  52  68  37 /  70  10  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-NASSAU-ST JOHNS-UNION.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR FLAGLER-MARION-PUTNAM.

GA...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-
     INLAND CAMDEN-INLAND GLYNN-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 4 AM EDT MONDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     GALE WARNING FROM 4 AM MONDAY TO 4 AM EDT TUESDAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT TUESDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

SHASHY/SHULER/
Hazardous weather outlook, Mar 24, 3:38 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 AM EDT SUN MAR 24 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-250930-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
438 AM EDT SUN MAR 24 2013

...STRONG TO ISOLATED SEVERE THUNDERSTORMS EXPECTED TODAY
AHEAD OF A STRONG COLD FRONT...

...LAKE WIND AND WIND ADVISORIES IN EFFECT FOR PORTIONS OF THE
AREA TODAY...

...STRONG OFFSHORE WINDS WILL CREATE HAZARDOUS MARINE CONDITIONS
TODAY THROUGH MIDWEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A SEMI-ORGANIZED SQUALL LINE WILL MOVE THROUGH OUR REGION TODAY
IN ADVANCE OF A COLD FRONT. STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE WITHIN THE SQUALL LINE FROM THE MORNING HOURS THROUGH
THE MID AFTERNOON HOURS TODAY. THE MAIN THREAT WILL BE LOCALLY
DAMAGING STRAIGHT LINE WINDS...EXCESSIVE LIGHTNING STRIKES...AND
ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS POSSIBLE. THE THREAT
OF SEVERE WEATHER WILL DIMINISH BY SUNSET AS THE SQUALL LINE MOVES
OFF THE COAST.

WINDY CONDITIONS WILL DEVELOP ACROSS MOST PORTIONS OF THE AREA
TODAY WITH SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS OF 30 TO 40
MPH. ADVISORIES ARE IN EFFECT FROM THIS MORNING THROUGH EARLY THIS
EVENING.

SOUTHWEST WINDS WILL BE STRONG OVER THE COASTAL WATERS TODAY WITH
SMALL CRAFT ADVISORIES IN EFFECT. AFTER THE COLD FRONTAL PASSAGE
TONIGHT...WEST WINDS WILL INCREASE AND THIS HAS PROMPTED THE ISSUANCE
OF A GALE WARNING FOR THE OFFSHORE WATERS STARTING LATE TONIGHT
THROUGH MONDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A SMALL CRAFT ADVISORY AND GALE WARNING WILL BE IN EFFECT EARLY
IN THE WEEK.

OVER LAND AREAS...WINDY CONDITIONS ARE LIKELY ON MONDAY WITH GUSTS
NEAR 40 MPH POSSIBLE AND WIND ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WATCHES OR WARNINGS
ARE ISSUED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Mar 24, 7:29 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
829 AM EDT SUN MAR 24 2013

GAZ133>136-151-241300-
APPLING-BACON-JEFF DAVIS-PIERCE-WAYNE-
829 AM EDT SUN MAR 24 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
WAYNE...NORTHEASTERN PIERCE...NORTHEASTERN JEFF DAVIS...APPLING AND
NORTHEASTERN BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 900 AM EDT...

AT 830 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF HAZLEHURST...MOVING EAST
AT 65 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PINE GROVE...HAZLEHURST...GRAHAM...BAXLEY...SURRENCY AND PLANT HATCH
THROUGH 900 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3194 8233 3194 8228 3191 8222 3190 8211
      3185 8208 3182 8201 3179 8199 3180 8196
      3168 8185 3165 8180 3138 8208 3185 8280
      3193 8268 3192 8264 3197 8254 3195 8250
      3198 8249
TIME...MOT...LOC 1230Z 249DEG 57KT 3187 8250

NELSON
Special weather statement, Mar 24, 7:37 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 AM EDT SUN MAR 24 2013

GAZ136-152>154-165-241300-
BRANTLEY-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-WAYNE-
837 AM EDT SUN MAR 24 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE...NORTHEASTERN BRANTLEY...NORTHERN CAMDEN...GLYNN AND EXTREME
SOUTHERN MCINTOSH COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 900 AM EDT...

AT 837 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF THALMANN...MOVING
NORTHEAST AT 60 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND WAYNESVILLE...WAVERLY...ATKINSON...THALMANN...MOUNT
PLEASANT...EVERETT...DOCK JUNCTION AND BOYS ESTATE THROUGH 900 AM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3101 8175 3127 8198 3151 8166 3148 8161
      3145 8162 3136 8152 3134 8144 3128 8139
TIME...MOT...LOC 1237Z 245DEG 53KT 3126 8169

NELSON
Special weather statement, Mar 24, 7:58 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
858 AM EDT SUN MAR 24 2013

GAZ136-151>154-165-166-241330-
BRANTLEY-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-PIERCE-WAYNE-
858 AM EDT SUN MAR 24 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
NORTHEASTERN PIERCE...NORTHEASTERN BRANTLEY...NORTHERN CAMDEN...GLYNN
AND EXTREME SOUTHERN MCINTOSH COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 930 AM EDT...

AT 859 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES WEST OF MOUNT PLEASANT...MOVING
NORTHEAST AT 65 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND THALMANN...MOUNT PLEASANT...JESUP...GARDI...EVERETT...
DOCTORTOWN AND BROADHURST THROUGH 930 AM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3103 8163 3149 8214 3169 8186 3158 8169
      3156 8169 3153 8165 3149 8164 3148 8161
      3145 8162 3136 8152 3134 8144 3128 8139
      3129 8128 3126 8125
TIME...MOT...LOC 1259Z 241DEG 54KT 3149 8168

NELSON
Special weather statement, Mar 24, 8:02 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
902 AM EDT SUN MAR 24 2013

GAZ132>136-149>152-241345-
APPLING-ATKINSON-BACON-BRANTLEY-COFFEE-JEFF DAVIS-PIERCE-WARE-WAYNE-
902 AM EDT SUN MAR 24 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
NORTHEASTERN WARE...PIERCE...JEFF DAVIS...APPLING...NORTHWESTERN
ATKINSON...BACON...NORTHWESTERN BRANTLEY AND COFFEE COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 945 AM EDT...

AT 902 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF PEBBLE HILL...MOVING
NORTHEAST AT 65 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BOGGY BAY...HEBARDVILLE...WAYCROSS...DIXIE UNION...
DEENWOOD...PEBBLE HILL...BRAGANZA...SUNNYSIDE...JAMESTOWN AND NEW
LACY THROUGH 945 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3190 8211 3185 8208 3180 8196 3168 8185
      3159 8171 3153 8165 3152 8165 3109 8229
      3153 8265 3131 8306 3146 8316 3149 8311
      3161 8306 3167 8300 3179 8299 3179 8287
      3193 8268 3197 8254 3195 8250 3198 8249
TIME...MOT...LOC 1302Z 241DEG 54KT 3126 8247

NELSON
Special weather statement, Mar 24, 8:16 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
916 AM EDT SUN MAR 24 2013

FLZ020-022-023-GAZ132-149-150-162>164-241400-
ATKINSON-BAKER-CHARLTON-CLINCH-COFFEE-COLUMBIA-ECHOLS-HAMILTON-WARE-
916 AM EDT SUN MAR 24 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
ATKINSON...CLINCH...SOUTHEASTERN COFFEE...ECHOLS...EXTREME
NORTHWESTERN BAKER...NORTHEASTERN COLUMBIA...NORTHEASTERN HAMILTON
AND NORTHWESTERN CHARLTON COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 1000 AM EDT...

AT 917 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTHEAST OF DU PONT...MOVING
NORTHEAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND DU PONT...HOMERVILLE...ARGYLE...COGDELL...MANOR...
MILLWOOD...NEEDHAM...EMERSON PARK AND WARESBORO THROUGH 1000 AM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3086 8309 3086 8302 3088 8298 3118 8298
      3118 8304 3119 8305 3129 8304 3154 8266
      3077 8203 3047 8260 3082 8311
TIME...MOT...LOC 1317Z 226DEG 35KT 3095 8274

NELSON
Special weather statement, Mar 24, 8:30 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT SUN MAR 24 2013

FLZ023>025-GAZ150-164-241415-
BAKER-CHARLTON-DUVAL-NASSAU-WARE-
930 AM EDT SUN MAR 24 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...EASTERN BAKER...SOUTHERN CHARLTON...WESTERN DUVAL AND WESTERN
NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
1015 AM EDT...

AT 930 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 18 MILES SOUTHWEST OF TAYLOR...MOVING EAST AT
60 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TAYLOR...GLEN SAINT MARY...MACCLENNY...BRYCEVILLE...BALDWIN...ST.
GEORGE AND WHITEHOUSE AIR FIELD THROUGH 1015 AM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3080 8203 3030 8178 3014 8222 3058 8241
TIME...MOT...LOC 1330Z 249DEG 52KT 3027 8245

NELSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinch

When
March 24, 8:33 AM EST
Where
Clinch County, Travisville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.050, -82.700

Trees and power lines were blown down in Travisville, located between Homerville and Argyle. The time of damage was based on radar imagery.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439120.